Hail, Sioux
- When
- July 18, 3:08 PM MST
- Where
- Sioux County, 20 mi NNW of Harrison
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.947, -104.021
Severe thunderstorm in Sioux and Box Butte counties produced hail and strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorm in Sioux and Box Butte counties produced hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 18, 1:55 PM MST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT WED JUL 18 2007 .SHORT TERM...THROUGH FRI. A HIGH AMPLITUDE RIDGE WILL DOMINATE THE REGION TONIGHT THROUGH FRI...ALTHOUGH THE RIDGE AXIS WILL GRADUALLY MOVE EASTWARD DURING THE PERIOD. A SHORTWAVE CURRENTLY MOVING CLOCKWISE AROUND THE RIDGE AXIS IS CURRENTLY TRIGGERING STRONG STORMS OVER THE SD BLACK HILLS...AND SOME OF THESE STRONGER STORMS COULD WELL DEVELOP OVER NORTHEASTERN PORTIONS OF THE CYS FORECAST AREA THIS AFTERNOON AND PERSIST INTO THIS EVENING. THIS IS IN ACCORDANCE WITH THE SPC DAY1 OUTLOOK. FOR THIS REASON...WILL GO WITH A CHANCE OF SEVERE STORMS UNTIL MID EVENING FOR NIOBRARA COUNTY WY AS WELL AS NORTHERN PORTIONS OF THE WESTERN NEB PANHANDLE. THE PRIMARY THREATS FROM THE STRONGER STORMS WILL BE HAIL AND STRONG OUTFLOW WINDS. THE AFOREMENTIONED SHORTWAVE WILL ALSO PUSH A SURFACE COLD FRONT THROUGH MUCH OF THE FORECAST AREA THROUGH THIS EVENING. WILL CARRY A CHANCE OF WEAKER STORMS FROM MID EVENING THROUGH ABOUT MIDNIGHT TONIGHT. THE AIRMASS BEHIND THE FRONT WILL BECOME NEARLY SATURATED LATE TONIGHT THUS SOME LOW CLOUDS ARE POSSIBLE UNTIL ABOUT MID MORNING THU. THU WILL NOT BE AS HOT AS TODAY...WITH A CHANCE OF GARDEN VARIETY STORMS PRIMARILY OVER THE WY PORTION OF THE FORECAST AREA. FRI WILL BE A FEW DEGREES WARMER AS HEIGHTS AND THICKNESS VALUES BEGIN TO INCREASE. MID LEVEL MOISTURE DRIFTING NORTHWARD FROM CENTRAL AND WESTERN CO WILL WARRANT A SMALL CHANCE OF AFTERNOON STORMS FRI OVER THE HIGHEST MOUNTAINS AND ADJACENT CARBON COUNTY. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. EXPECT UPPER LEVEL RIDGE TO REMAIN OVER THE HIGH PLAINS THROUGH THE EXTENDED PERIOD. SREF ENSEMBLES SHOW 500MB HEIGHTS OF ONE TO TWO STANDARD DEVIATIONS ABOVE NORMAL. THUS EXPECT HIGH TEMPERATURES TO BE NEARLY 8 TO 10F DEGREES ABOVE SEASONAL NORMALS. HOWEVER TEMPERATURES THROUGH THE PERIOD NEARLY 5 TO 7F DEGREES BELOW RECORD HIGH TEMPERATURES FOR MUCH OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EXPECT CHANCES OF THUNDERSTORMS ON FRIDAY NIGHT AS MOISTURE FROM THE COLORADO GET PULLED NORTHWARD MAINLY WEST OF INTERSTATE 25. SATURDAY THROUGH MONDAY WILL HAVE LIMITED MOISTURE ACROSS THE AREA UNDER THE UPPER LEVEL HIGH. WILL MOST LIKELY GET SOME AFTERNOON CONVECTION OVER THE OVER THE MOUNTAINS. NO PARTICULAR DAY APPEARS TO BE SIGNIFICANT OVER THE OTHER WITH JUST SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS WITH LITTLE UPPER LEVEL SUPPORT INDICATED BY THE MODELS. COOLER TEMPERATURES EXPECTED ON WEDNESDAY AS GFS INDICATED WEAK COOL FRONT AND UPPER LEVEL DISTURBANCE MOVE ACROSS MONTANA AND SHIFTING SOUTHWARD. HOWEVER...LARGER DIFFERENCES IN THE ECMWF AND GFS IN LOCATIONS OF UPPER LEVEL FEATURES. THUS WILL NOT MAKE TOO MANY DIFFERENCES. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THU. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT CEILINGS AND VISIBILITIES SHOULD ABOVE MVFR CRITERIA. LOW LEVEL MOISTURE WILL INCREASE EAST OF THE LARAMIE RANGE TONIGHT WITH SOME STRATUS OR STRATOCUMULUS CLOUDS EXPECTED...BUT AGAIN VFR CONDITIONS SHOULD PREVAIL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JR LONG TERM....MG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT WED JUL 18 2007 NEZ001>003-021-WYZ060-191130- SIOUX-DAWES-BOX BUTTE-MORRILL-NIOBRARA- 1057 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL...GUSTY WINDS TO 60 MPH AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019-020-054-055-WYZ059-061>070-191130- SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-CONVERSE-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1057 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE MOUNTAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Rapid City radar (KUDX), 162 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Hail from 0.75 to 0.88 inch in diameter reported.
Strong wind gusts around Alliance, Nebraska resulted in some minor damage to mobile homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34733, 34735, 34738, 34740, 34742.